Alert archive / Indiana / Tornado Warnings in 2006

Tornado Warning 67, NWS Paducah, KY

May 10, 2006Vanderburgh County, Indiana

NWS Paducah, KY issued this tornado warning at May 10, 2006, 5:15 PM CDT for Vanderburgh County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2006, 5:15 PM CDT (22:15 UTC)
Expired
May 10, 2006, 6:00 PM CDT
In force
45 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Vanderburgh County, IN

The radar

The Evansville,IN radar (KVWX), 27 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 102215
TORPAH
INC163-102300-
/O.NEW.KPAH.TO.W.0067.060510T2215Z-060510T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
515 PM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  VANDERBURGH COUNTY IN SOUTHWEST INDIANA.

* UNTIL 600 PM CDT.

* AT 512 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KASSON...OR 
  ABOUT 27 MILES SOUTH OF MOUNT CARMEL...MOVING NORTHEAST AT 10 MPH. 

* THE TORNADO IS EXPECTED TO BE...
  6 MILES NORTHWEST OF MELODY HILL BY 525 PM CDT.
  NEAR DARMSTADT BY 530 PM CDT.

LAT...LON 3805 8748 3804 8747 3796 8758 3797 8759
      3797 8761 3794 8762 3799 8770 3815 8769
      3817 8767 3817 8748

$$
1 follow-up statement
000 
WWUS53 KPAH 102232
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
532 PM CDT WED MAY 10 2006

INC163-102300-
/O.CON.KPAH.TO.W.0067.000000T0000Z-060510T2300Z/
VANDERBURGH IN-
532 PM CDT WED MAY 10 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
VANDERBURGH COUNTY...

AT 525 PM CDT...DOPPLER RADAR INDICATED A POSSIBLE TORNADO NEAR 
DARMSTADT...OR ABOUT 25 MILES SOUTHEAST OF MOUNT CARMEL...MOVING 
NORTHEAST AT 15 MPH. THIS STORM PRODUCED A BRIEF TORNADO TOUCHDOWN 
AROUND 510 PM NEAR A LANDFILL ON THE NORTH SIDE OF EVANSVILLE.

IN ADDITION...RADAR INDICATES STRENGTHENING ROTATION WITH ANOTHER 
CELL APPROXIMATELY 5 MILES WEST OF EVANSVILLE. THIS CELL IS ALSO 
MOVING NORTHEAST ABOUT 20 MPH...AND WILL IMPACT THE COMMUNITY OF 
DARMSTADT BY 545 PM.

LAT...LON 3805 8748 3804 8747 3796 8758 3797 8759
      3797 8761 3794 8762 3799 8770 3815 8769
      3817 8767 3817 8748

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 10, 2:31 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 10, 2:31 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CDT WED MAY 10 2006

.DISCUSSION...

MAIN FOCUS WILL BE ON THIS AFTERNOON/EVENING SEVERE STORM AND
FLOODING CHANCES. ALSO MAY HAVE TO EXTEND FF.A PAST 23Z. WILL
COORDINATE AND MAKE THE CALL AT PRESS TIME.

LATEST SURFACE ANALYSIS PLACES COLD FRONT ALONG THE NORTHWEST
PERIPHERY OF THE PAH CWA. RADAR LOOPS DETECTED STORMS DEVELOPING
ALONG AND JUST AHEAD OF THE FRONT. VIS SAT LOOP INDICATES PLENTY OF
CLOUD COVER WHICH WAS CONTRIBUTING TO KEEPING INSTABILITY LOWER THAN
ORIGINALLY ANTICIPATED AT THIS TIME YESTERDAY. THUS SPC DOWNGRADED
TO A SLIGHT RISK FOR THE AREA.

THE 12Z ETA AND GFS SOUNDINGS HAS CAPES RANGING FROM 1000 AND 2000
J/KG...RESPECTIVELY. K INDICIES OF 31 SHOWALTERS RANGING FROM -1 IN
SWIN TO -6 IN SEMO. THUS INSTABILITY IS NOT ALL THAT GREAT. HOWEVER
THAT COMBINED WITH FROPA AND NEARBY SFC LOW DO THINK SLIGHT RISK IS
APPROPRIATE. THE MAIN THREAT AT HAND ATTM IS POTENTIAL FLOODING.
HAVE HAD SOME EVACUATIONS...MAINLY IN FLOOD PRONE AREAS...AND
NUMEROUS COUNTIES REPORTED AT OR NEAR BANKFULL CONDITIONS ON MOST
STREAMS...CREEKS...DITCHES...AND SMALL RIVERS.

THE NEXT PROBLEM WILL BE THURSDAY. THERE WILL BE SOME LIFT AND
LIMITED MOISTURE OVER THE AREA AS UPPER LOW MEANDERS TO THE NORTH.
EVEN THOUGH THUNDER IS QUESTIONABLE AT ALL...WITH MAJOR COLD POOL
MOVING OVERHEAD...WITH -20C AROUND 16K FEET AND WET BULB ZERO AROUND
6K FEET. ANYTHING THAT FALLS COULD CONTAIN HAIL/SLEET. SO AS PER
SWODY2 DISC OPTED TO INTRO ISOLATED THUNDER THURSDAY. AFTER THAT
ATTEMPTED TO KEEPS POPS OUT OF THE FORECAST WHERE I COULD BUT
MAINTAINING POPS WHEN BEST CHCS EXPECTED THROUGH OUT THE WEEK.
REALLY DONT THINK IT WILL RAIN DAY AND NIGHT FOR THE NEXT SEVEN
DAYS. BUT WITH TIMING WILL CONTINUE TO BE ISSUE AS UPPER LOW
MEANDERS TO THE NORTH.

AS FOR TEMPS JUST TWEAKS HERE AND THERE TO MOSTLY FOR COLLABORATION.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR BALLARD-
     CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
     FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
     MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
     WEBSTER.

MO...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR BOLLINGER-
     BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
     MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR ALEXANDER-
     EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
     JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
     WAYNE IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR GIBSON-PIKE-
     POSEY-SPENCER-VANDERBURGH-WARRICK.

&&

KH
Hazardous weather outlook, May 10, 10:27 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1027 AM CDT WED MAY 10 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1027 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT
ACROSS THE FOUR STATE AREA. THE AREA WITH THE GREATEST POTENTIAL
FOR SEVERE THUNDERSTORMS WILL BE ACROSS WESTERN KENTUCKY. THE
SEVERE WEATHER THREAT WILL DEPEND ON THE AMOUNT OF DAYTIME HEATING
THAT CAN TAKE PLACE. SATELLITE SHOWS A FAIRLY LARGE AREA OF CLOUD
COVER OVER MUCH OF THE REGION. HOWEVER...SOME THIN SPOTS IN THE
CLOUDS WERE OBSERVED. THE FOCUS FOR POTENTIALLY SEVERE THUNDERSTORMS
WILL BE WITH A COLD FRONT MOVING ACROSS THE REGION...AND UPPER
LEVEL ENERGY FORECAST TO MOVE FROM THE SOUTHERN PLAINS THIS MORNING
ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEY REGIONS THIS
AFTERNOON. THE PRIMARY HAZARDS WILL BE HAIL AND STRONG WINDS.

HEAVY RAIN IS ALSO A CONCERN. A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE FOUR STATE AREA THROUGH 6 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND EARLY TONIGHT.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:47 AM CDTFlash Flood WatchPAHGibson, Pike, Posey, Spencer, Vanderburgh, Warrick15 hr
May 10, 5:35 PM CDTTornado WarningPAHPosey25 min
May 10, 5:56 PM CDTTornado WarningPAHWarrick38 min
May 10, 5:59 PM CDTTornado WarningPAHGibson, Posey46 min
May 10, 6:18 PM CDTTornado WarningPAHPike27 min
May 10, 6:43 PM CDTTornado WarningPAHGibson47 min

Nearby

Tornado Warnings in Indiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.